Alert archive / Virginia / Small Craft Advisories in 2021

Small Craft Advisory 37, NWS Wakefield, VA

April 13, 2021

NWS Wakefield, VA issued this small craft advisory at Apr 13, 2021, 7:03 PM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2021, 7:03 PM EDT (23:03 UTC)
Expired
Apr 14, 2021, 12:26 AM EDT
In force
5 hr
Issued by
NWS Wakefield, VA

The text

As transmitted.

841 
WHUS71 KAKQ 132303
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
703 PM EDT Tue Apr 13 2021

ANZ650-652-654-140200-
/O.EXP.KAKQ.SC.Y.0036.000000T0000Z-210413T2300Z/
/O.NEW.KAKQ.SC.Y.0037.210413T2303Z-210414T0200Z/
Coastal waters from Fenwick Island DE to Chincoteague VA out
20 nm-
Coastal waters from Chincoteague to Parramore Island VA out 20 nm-
Coastal waters from Parramore Island to Cape Charles Light VA out
20 nm-
703 PM EDT Tue Apr 13 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

* WHAT...East winds 5 to 10 kt and seas 4 to 5 ft.

* WHERE...Coastal waters from Fenwick Island DE to Chincoteague 
  VA out 20 nm, Coastal waters from Chincoteague to Parramore 
  Island VA out 20 nm and Coastal waters from Parramore Island 
  to Cape Charles Light VA out 20 nm.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ656-658-140500-
/O.CON.KAKQ.SC.Y.0036.000000T0000Z-210414T0500Z/
Coastal Waters from Cape Charles Light to Virginia-
North Carolina border out to 20 nm-
Coastal waters from NC VA border to Currituck Beach Light NC out
20 nm-
703 PM EDT Tue Apr 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT
WEDNESDAY...

* WHAT...East winds 5 to 10 kt and seas 3 to 5 ft.

* WHERE...Coastal Waters from Cape Charles Light to Virginia- 
  North Carolina border out to 20 nm and Coastal waters from NC 
  VA border to Currituck Beach Light NC out 20 nm.

* WHEN...Until 1 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
685 
WHUS71 KAKQ 140144
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
944 PM EDT Tue Apr 13 2021

ANZ650-652-654-140500-
/O.EXT.KAKQ.SC.Y.0037.000000T0000Z-210414T0500Z/
Coastal waters from Fenwick Island DE to Chincoteague VA out
20 nm-
Coastal waters from Chincoteague to Parramore Island VA out 20 nm-
Coastal waters from Parramore Island to Cape Charles Light VA out
20 nm-
944 PM EDT Tue Apr 13 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EDT WEDNESDAY...

* WHAT...Seas 3 to 5 ft.

* WHERE...Coastal waters from Parramore Island to Cape Charles 
  Light VA out 20 nm, Coastal waters from Fenwick Island DE to 
  Chincoteague VA out 20 nm and Coastal waters from Chincoteague 
  to Parramore Island VA out 20 nm.

* WHEN...Until 1 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ658-140945-
/O.EXT.KAKQ.SC.Y.0036.000000T0000Z-210414T1000Z/
Coastal waters from NC VA border to Currituck Beach Light NC out
20 nm-
944 PM EDT Tue Apr 13 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT WEDNESDAY...

* WHAT...East winds 5 to 10 kt and seas 4 to 6 ft.

* WHERE...Coastal waters from NC VA border to Currituck Beach 
  Light NC out 20 nm.

* WHEN...Until 6 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ656-140500-
/O.CON.KAKQ.SC.Y.0036.000000T0000Z-210414T0500Z/
Coastal Waters from Cape Charles Light to Virginia-
North Carolina border out to 20 nm-
944 PM EDT Tue Apr 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT
WEDNESDAY...

* WHAT...Seas 3 to 5 ft.

* WHERE...Coastal Waters from Cape Charles Light to Virginia- 
  North Carolina border out to 20 nm.

* WHEN...Until 1 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
171 
WHUS71 KAKQ 140426
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
1226 AM EDT Wed Apr 14 2021

ANZ650-652-654-140530-
/O.CAN.KAKQ.SC.Y.0037.000000T0000Z-210414T0500Z/
Coastal waters from Fenwick Island DE to Chincoteague VA out
20 nm-
Coastal waters from Chincoteague to Parramore Island VA out 20 nm-
Coastal waters from Parramore Island to Cape Charles Light VA out
20 nm-
1226 AM EDT Wed Apr 14 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

ANZ656-140530-
/O.CAN.KAKQ.SC.Y.0036.000000T0000Z-210414T0500Z/
Coastal Waters from Cape Charles Light to Virginia-
North Carolina border out to 20 nm-
1226 AM EDT Wed Apr 14 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

ANZ658-141000-
/O.CON.KAKQ.SC.Y.0036.000000T0000Z-210414T1000Z/
Coastal waters from NC VA border to Currituck Beach Light NC out
20 nm-
1226 AM EDT Wed Apr 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY
THIS MORNING...

* WHAT...Seas 4 to 6 ft.

* WHERE...Coastal waters from NC VA border to Currituck Beach 
  Light NC out 20 nm.

* WHEN...Until 6 AM EDT early this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Apr 13, 4:22 PM EDT, 2 hours 41 minutes earlier.

Area forecast discussion, Apr 13, 4:22 PM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
422 PM EDT Tue Apr 13 2021

.SYNOPSIS...
Weak high pressure remains over the local area tonight. Low
pressure and associated frontal boundaries move across the area
Wednesday through Wednesday night. The low tracks northeast to
a position off the New England coast Friday.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
As of 205 PM EDT Tuesday...

Last of the widespread cloudiness hanging on INVOF immediate
coast this afternoon while conditions generally avg partly
cloudy elsw. Away from the coast...temperatures are about where
they should be for mid April (only u50s-l60s at the immediate
coast w/ N winds occasionally gusty). Weak S/W tracking through
the central mtns this afternoon...its cloudiness and lgt
(diminishing) pcpn are expected pass by SW of the local area
this evening. Reloading of pcpn W of the mtns across KY/TN is
expected overnight. Not expecting anything worse than partly
cloudy tonight (though increasing mid-high clouds late W). Winds
becoming lgt ENE-SSE. Lows from the m40s-around 50F.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
As of 225 PM EDT Tuesday...

A weak sfc boundary settles S through the FA Wed
morning-midday...reaching the VA-NC border in the afternoon.
Winds turn N post boundary and w/ clouds increasing and pcpn
arriving...will keep conditions cool. Near and esp S of the
boundary (mainly over NC) conditions will warm and some minimal
instability sneaks in/nudges in from the S by late in the day.
Eventually...weak sfc lo pres will track across NC late Wed then
exit Wed night-Thu morning. Will have PoPs increasing to 60-80%
along-N of the boundary (mainly over VA and MD counties) from
late morning through the afternoon. SCT SHRAs...ISOLD-SCT T
would be confined to near-S of the VA-NC border (primarily late
in the afternoon/evening). SHRAs will likely be slow to exit Wed
night-early Thu. Not too confident conditions clear all that
quickly Thu as low level flow will remain weak from the NW.
Highs Wed from the l-m60s N to the m70s across interior NE NC.
Lows Wed night in the l50s N to the m-u50s S. Highs Thu in the
m-u60s.

Cool/drier wx (and a little bit breezy) Thu night-Fri (partly
cloudy N/mostly SKC S). Lows Thu night in the l-m40s (except
u40s right along the coast in SE VA-NE NC). Highs Fri from the
u50s- l60s NE to the m60s SW.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
As of 140 PM EDT Tuesday...

Suppressed nearly zonal flow aloft will dominate the pattern
through the weekend and into next week. MJO fcst to steadily
progress (moderately) through phase 7 during this time period
and that generally signals cooler than normal conditions here
in April. Our local forecast temperatures fit that MJO fcst w/
daytime highs mainly in the 60s and nights in the 40s to l50s.
WRT rain...12Z/13 GFS continues to follow its predecessors in
showing weak lo pres passing across the region Sat/Sat night
while the 00Z/13 ECMWF had little or nothing during that time
period. Will follow the blended guidance and keep PoPs generally
blo 20-25% from Sat- Sun...then possibly a bit higher by Mon or
Tue as yet another system may track across the region (large
deg of uncertainty out at those periods).

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
As of 110 PM EDT Tuesday...

MVFR CIGs lingering INVOF the coast attm and will continue to
slowly lift through 21-23Z/13. Otw...SCT-BKN CU into this
evening. Clearing out this evening. NNE winds blo 15 kt become E
tonight. VFR through w/ mid-high level clouds returning Wed
morning as the next area of lo pres approaches from the W.
Flight restrictions...mainly due to lowering CIGs...late Wed-Thu
morning as lo pres crosses the region w/ widespread SHRAs. ISOLD
T poss...mainly at ORF/ECG. Conditions will likely be slow to
improve Thu w/ weak hi pres returning later in the week.

&&

.MARINE...
As of 410 PM EDT Tuesday...

A weak area of high pressure settles briefly over the Mid-
Atlantic states tonight into Wednesday morning...which is
allowing winds to calm and eventually this evening will see seas
drop below 5 FT. So for now have left SCA in place over coastal
zones with seas hovering around 5 FT, but they should be able
to be dropped this evening.

On Wednesday afternoon, the combination of an area of low
pressure developing over the Western Carolina and approaching
cold front from the NW will merge over Virginia late in the day.
This will cause winds to increase again initially out of the SE
and then flip to the west and northwest on Thursday as the low
and cold front move off the coast. Initially ahead of the
surface low late tomorrow afternoon could see winds increase to
15 to 20 kts, especially in the lower Bay. For now have not
raised SCA flags yet, but it is possible a short period of small
craft conditions may develop Wednesday Evening. Once the winds
switch to the NW, should see a brief period of calmer nw flow
Thursday morning, but as the upper level low tracks across the
Mid- Atlantic States and Northeastern US Thursday night, will
see the NW winds increase to 20 to perhaps 25 kt which could
lead to another period of small craft conditions with seas in
the coastal waters again jumping back up to near 6 FT.

Weak high pressure returns by Friday evening and lingers through
the weekend with some uncertainty in the models on the movement
of an area of low pressure that is tracking through the Lower
Mississippi Valley, which could impact the region with some rain
on Sunday.

&&

.TIDES/COASTAL FLOODING...
As of 420 PM EDT Tuesday...

The persistent northerly winds over the last few days has
allowed water levels to remain elevated in the Bay and rivers. The
high tide cycle tonight/early Wednesday will approach minor
flood stage (mainly across the northern Chesapeake Bay). Water
levels at high tides are expected to remain elevated, at least
in action stage, through mid week.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Coastal Flood Advisory from midnight tonight to 7 AM EDT
     Wednesday for MDZ021>023.
NC...None.
VA...Coastal Flood Advisory from 9 PM this evening to 4 AM EDT
     Wednesday for VAZ099-100.
MARINE...Small Craft Advisory until 7 PM EDT this evening for ANZ650-
     652-654.
     Small Craft Advisory until 1 AM EDT Wednesday for ANZ656-658.

&&

SYNOPSIS...MPR
NEAR TERM...ALB
SHORT TERM...ALB
LONG TERM...ALB
AVIATION...ALB/MPR
MARINE...ESS
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Apr 13, 3:54 PM EDT, 3 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
354 PM EDT Tue Apr 13 2021

MDZ024-025-VAZ048-061-062-064-069-075>078-082>086-090-509>525-142000-
Inland Worcester-Maryland Beaches-Fluvanna-Cumberland-Goochland-
Caroline-Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-
Charles City-New Kent-Gloucester-Middlesex-Mathews-James City-
Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover-
Western Chesterfield-Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
354 PM EDT Tue Apr 13 2021

This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia, north central
Virginia and southeast Virginia.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ099-100-142000-
Accomack-Northampton-
354 PM EDT Tue Apr 13 2021

...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 AM
EDT WEDNESDAY...

This Hazardous Weather Outlook is for eastern Virginia and
southeast Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ021>023-142000-
Dorchester-Wicomico-Somerset-
354 PM EDT Tue Apr 13 2021

...COASTAL FLOOD ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
EDT WEDNESDAY...

This Hazardous Weather Outlook is for southeast Maryland.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ060-065>068-079>081-087>089-092-093-142000-
Prince Edward-Mecklenburg-Lunenburg-Nottoway-Amelia-Brunswick-
Dinwiddie-Prince George-Greensville-Sussex-Surry-Southampton-
Isle of Wight-
354 PM EDT Tue Apr 13 2021

This Hazardous Weather Outlook is for central Virginia, south
central Virginia and southeast Virginia.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Isolated thunderstorms are possible along and south of a frontal
boundary late Wednesday afternoon and Wednesday evening. A few of
these storms may contain strong wind gusts...locally heavy rain and
hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ012>017-030>032-102-VAZ095>098-142000-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Norfolk/Portsmouth-
Suffolk-Chesapeake-Virginia Beach-
354 PM EDT Tue Apr 13 2021

This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Isolated to scattered thunderstorms are possible along and south of
a frontal boundary Wednesday afternoon and evening. A few of these
storms may contain strong or damaging wind gusts...locally heavy
rain and hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late Wednesday afternoon and
evening.

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 8:34 PM EDTSpecial Weather StatementAKQCharles City, New Kent41 min
Apr 13, 3:44 PM EDTCoastal Flood StatementAKQGloucester, Lancaster, Mathews, Middlesex, Northumberland, York and 5 more14 hr
Apr 13, 3:44 PM EDTCoastal Flood AdvisoryAKQAccomack, Northampton14 hr

Nearby

Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.